MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD STEEL; SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE

DAVIS & GECK CARIBE LTD STEEL; SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE
Model Number 88862222-89
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during median sternotomy, the device¿s suture broke while being used in closure of the sternum.The needle wire was not rigid enough to go through the tissue.Thus, made the wire broke from the needle.New device was used to complete the case.There was no injury caused to the patient and no medical intervention was required.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned samples noted one partial suture and three needles.Two of the needles were observed to be detached from the suture.One of the needles was noted to be attached to the partial suture.The suture was observed to be broken.As no sealed products were returned, functional testing was precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures; therefore, a device history record will not be performed.Unfortunately, because no sealed samples were received, tensile test could not be performed.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEEL
Common Device Name
SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7304369
Report Number9612501-2018-00273
Device Sequence Number16706557
Product Code GAQ
UDI-Device Identifier20884521102344
UDI-Public20884521102344
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number88862222-89
Device Catalogue Number88862222-89
Device Lot NumberD6L1058X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1